MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; CATHETER, IV, SURESITE AUTO, 22G X 1.00"

MEDLINE INDUSTRIES LP; CATHETER, IV, SURESITE AUTO, 22G X 1.00"
Catalog Number DYNA22100
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported by the customer contact that on 12/5/23, "the iv nurse placed the catheter as she normally does, needle was retracted and the line was flushed well.She taped the catheter and hub down in standard fashion and then noticed there was some blood.She peeled back some of the tape to check the site and the plastic catheter had broken off into the patient, leaving the hub and iv extension/ns flush disconnected".It was reported that the piece was not able to be removed and the patient was "transferred to the emergency room where he was scanned and eventually told the location of the catheter was not concerning enough to surgically remove and he was sent home".A sample was requested to be returned for evaluation.It has been determined that the reported event caused or contributed to serious injury, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
Iv catheter broke off into the patient.

Common Device Name
CATHETER, IV, SURESITE AUTO, 22G X 1.00"
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
kelly zampella
three lakes drive
northfield, IL 60093
MDR Report Key18426914
Report Number1417592-2023-00531
Device Sequence Number7771551
Product Code FOZ
UDI-Device Identifier10193489140071
UDI-Public10193489140071
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberDYNA22100
Device Lot Number27823080007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Initial Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown